Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 25, 2009, 9:22 PM CDT for Caldwell Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2009, 9:22 PM CDT (02:22 UTC)
- Expired
- Mar 25, 2009, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Caldwell Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 260222
TORSHV
LAC021-260300-
/O.NEW.KSHV.TO.W.0007.090326T0222Z-090326T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT WED MAR 25 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1000 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COTTON
PLANT...OR 24 MILES NORTHEAST OF WINNFIELD...MOVING NORTHEAST AT 35
MPH.
* THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF COLUMBIA HEIGHTS AND 7 MILES NORTHWEST OF
PULPWOOD BY 935 PM CDT...
RIVERTON AND 6 MILES NORTHWEST OF COLUMBIA BY 940 PM CDT...
COREY AND BLANKSTON BY 945 PM CDT...
HEBERT BY 950 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHWESTERN LOUISIANA AND EASTERN TEXAS.
&&
LAT...LON 3210 9187 3204 9229 3204 9231 3214 9231
3228 9218 3226 9211 3228 9210 3229 9202
3228 9198 3223 9199 3219 9196 3218 9190
TIME...MOT...LOC 0222Z 234DEG 31KT 3209 9228
$$
PARKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 25, 9:20 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 25, 9:20 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 920 PM CDT WED MAR 25 2009 .DISCUSSION... WCN IS OUT FOR REMAINNING COUNTIES AND PARISHES UNDER TOR 64 UNTIL MIDNIGHT...MAINLY NCEN LA AND TOLEDO BEND COUNTRY. THE WATER VAPOR SHOWING A NICE PROGRESSION TO THE EAST OF THE WEATHER WITH SOME DRIER MID LEVEL AIR POISED TO SWEEP OVERHEAD LATE TONIGHT IN THE WAKE OF THE VORT. WE MAY STAY MOSTLY CLOUDY OVER THE SOUTHEAST...BUT WHERE SKIES SCATTER OUT OVER THE NEXT FEW TO SEVERAL HOURS...IT IS LIKELY THAT WE WILL SEE SOME PATCHY DENSE FOG IN MANY AREAS AFTER MIDNIGHT AND ESPECIALLY TOWARD SUNRISE. LOWER TEMPS JUST A BIT BASED ON LATEST. ANOTHER UPDATE WILL CLEAR OUT ADDITIONAL COUNTIES PROBABLY BEFORE MIDNIGHT. OTHER CHANGES MAY MATERIALIZE AS WELL WHEN WE GET IN SOME 00Z DATA. && .AVIATION... LINE OF SVR TSTM HAS MOVED OUT OF NW LA/NE TX...AND INTO NORTHCENTRAL LA. THIS LINE HAS WEAKENED...WITH STORMS STILL STRONG...BUT MOSTLY NON SEVERE. MLU SITE COULD STILL SEE 30-40 KT WINDS WITH THIS LINE BTWN 03-05Z. LINGERING RAIN BEHIND LINE...WITH BACKEDGE OF MCS CLEARING OUT OF NW PORTIONS OF CWA. THESE AREAS... PARTICULARLY TYR...GGG...TXK SITES MAY SEE PATCHY DENSE FOG AS WINDS BECMG LIGHT AND VARIABLE...AND ONLY HIGH CLOUDS BEHIND MCS. STG TSTMS PSBL TO REDEVELOP THU AFTN...ESPECIALLY EAST TX...WHERE DEEP INSTABILITY AND WINDS TURN BACK SE AT SFC CONTRIBUTE TO GOOD LOW LVL SHEAR. QUESTION FOR THU AFTN WILL BE AMOUNT OF MOISTURE AVAILABLE./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 50 77 60 74 / 90 60 40 70 70 MLU 67 53 77 58 78 / 90 100 40 70 70 DEQ 66 45 71 55 64 / 90 20 30 70 70 TXK 66 49 74 57 69 / 90 30 30 70 70 ELD 67 50 74 58 73 / 90 100 30 70 70 TYR 65 50 77 61 75 / 90 20 60 70 70 GGG 64 50 76 59 74 / 90 30 60 70 70 LFK 71 55 81 63 78 / 90 30 70 70 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/24/07
Hazardous weather outlook, Mar 25, 11:51 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT WED MAR 25 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WARM FRONT FORECAST TO PUSH NORTHWARD ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS AFTERNOON. THIS WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE FOUR STATE REGION. A FEW OF THESE STORMS MAY DEVELOP INTO SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THESE STORMS ARE CURRENTLY DEVELOPING ACROSS CENTRAL TEXAS...AND ARE EXPECTED TO PUSH INTO FAR EAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...SOUTHERN ARKANSAS AND NORTHWEST LOUISIANA DURING THE EARLY EVENING HOURS. HEAVY RAIN RESULTING IN LOCALIZED FLASH FLOODING IS ALSO A THREAT AS THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS FOR EXTENDED PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER DISTURBANCE WILL PUSH OUT OF THE BIG BEND REGION OF TEXAS ON THURSDAY...MOVING INTO DEEP EAST TEXAS. THIS SYSTEM WILL AGAIN TRIGGER THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. A VERY STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH OUT OF THE ROCKIES AND CROSS ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM IS EXPECTED TO BE THE MOST POTENT SEVERE WEATHER THREAT TO AFFECT THE FOUR STATE REGION THIS SPRING. THE THREAT EXISTS FOR SUPERCELL THUNDERSTORMS ON FRIDAY...PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. 05
In the hours before
Local storm report, Mar 25, 8:27 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 15 N MINDEN 32.83N 93.28W
03/25/2009 M1.00 INCH WEBSTER LA BROADCAST MEDIA
&&
ASTEVENSLocal storm report, Mar 25, 8:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG BRYCELAND 32.44N 92.99W
03/25/2009 BIENVILLE LA LAW ENFORCEMENT
2 TREES DOWN
0827 PM HAIL 2 N RUSTON 32.56N 92.64W
03/25/2009 M0.75 INCH LINCOLN LA AMATEUR RADIO
&&
ASTEVENSLocal storm report, Mar 25, 8:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG MANY 31.57N 93.47W
03/25/2009 SABINE LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
ASTEVENSLocal storm report, Mar 25, 8:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG RUSTON 32.53N 92.64W
03/25/2009 LINCOLN LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
&&
ASTEVENSLocal storm report, Mar 25, 8:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG CENTER 31.79N 94.18W
03/25/2009 SHELBY TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS SHELBY COUNTY.
&&
ASTEVENSLocal storm report, Mar 25, 9:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG JONESBORO 32.24N 92.71W
03/25/2009 JACKSON LA LAW ENFORCEMENT
NUMEROUS TREES DOWN CITY WIDE.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, De Soto, Red River, Webster | 56 min |
| Mar 25, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 47 min |
| Mar 25, 7:31 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 59 min |
| Mar 25, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 37 min |
| Mar 25, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Mar 25, 7:56 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Winn | 34 min |
| Mar 25, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Ouachita and 3 more | 54 min |
| Mar 25, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Red River, Sabine, Winn | 59 min |
| Mar 25, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 61 min |
| Mar 25, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 67 min |
| Mar 25, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 61 min |
| Mar 26, 4:40 AM CDT | Dense Fog Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 5 hr |
| Mar 26, 7:56 AM CDT | River Flood Warning | SHV | Webster | 12 days |
| Mar 26, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 58 min |
| Mar 26, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Mar 26, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
| Mar 26, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Mar 26, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Winn | 44 min |
| Mar 26, 6:38 PM CDT | Tornado Warning | SHV | Natchitoches, Red River, Winn | 37 min |
| Mar 26, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 35 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.